MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 9MM TI CANNULATED PROXIMAL HUMERAL NAIL-EX/150MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 9MM TI CANNULATED PROXIMAL HUMERAL NAIL-EX/150MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.001.410S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Date of event: unknown date in 2017.Complainant part is not expected to be returned for manufacturer review/investigation, as it was reportedly discarded.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that an expert (ex) humeral nail originally implanted on (b)(6) 2017, has failed.The patient was revised by replacing the nail with a reverse total shoulder on (b)(6) 2017.The procedure was successfully completed and the patient status was reported as stable.Concomitant devices reported: 2.5mm reaming rod with ball tip/950mm-sterile (part 351.706s, lot h229233, quantity 1); ti end cap t25 strdrv 0mm ext- ster/humeral nail-ex sprl bld (part 04.001.000s, lot 056614, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Manufacturing location: (b)(4).Manufacturing date: 23-aug-2017 expiration date: 31-jul-2026 part #: 04.001.410s, lot#: h434111 (sterile) ¿ 9mm ti cannulated proximal humeral nail-ex/150mm-sterile.Qty: 6.Components: part 21039 bp 80 lot: 7439768.Raw material (titanium) received from (b)(4).Certified test report received from (b)(4) and certificate of test for (b)(4) received from (b)(4) meet specification.Raw material receiving/putaway checklist meet specification.Inspection sheet for in-process acceptance sheet, inspect dimensional and final inspection meet inspection acceptance criteria.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ customer quality conducted an investigation of the returned x-rays.The received x-rays were reviewed and the complaint condition was unable to be confirmed as no defects or deficiencies were identified in the provided imaging.The proximal end of a humeral nail is visible with a spiral blade and one locking screw; no device breakage was apparent.Whether the complaint condition was able to be replicated is not applicable as the device was not returned.A device history review, including material and hardness reviews, was performed for the returned implant¿s lot number and no ncrs, mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.No drawing review or dimensional analysis is applicable as the device was not returned.The complaint condition is adequately addressed by the risk assessment.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9MM TI CANNULATED PROXIMAL HUMERAL NAIL-EX/150MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7169896
Report Number2939274-2018-50102
Device Sequence Number13909036
Product Code JDS
UDI-Device Identifier10886982080998
UDI-Public(01)10886982080998(17)EXPIRATIONUNKNOWN(10)434111
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K033071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number04.001.410S
Device Catalogue Number04.001.410S
Device Lot NumberH434111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR